MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER MONO SCREW 7X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER MONO SCREW 7X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186717740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The viper mono screw was not returned to the customer quality unit for evaluation.Thus, an investigation will be based on a no sample device evaluation.Should more information and/or the device sample become available at a later date, this complaint file will be reopened and the device will then receive a full evaluation.A device history record review identified no issues during the manufacturing and release of this instrument that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the mono screw we are unable to confirm the reported issue or identify the root cause.No issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, the surgery for traumatic injury was performed by using the viper 2 spine system.The fixed area was l1.On (b)(6) 2018, during the planned removal surgery, it was found that 2 x viper mono screw ((b)(4)) had been broken at the base of its screw head.The two broken screws were extracted by removing the area around the two broken screws using a chisel.The removal surgery was successfully completed, and there was no adverse consequence to the patient.The surgeon comments that this event may have occurred because the screws were in unstable position caused by vertebral nonunion.

Brand Name
VIPER MONO SCREW 7X40MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7591715
Report Number1526439-2018-50539
Device Sequence Number13507333
Product Code NKB
UDI-Device Identifier10705034123639
UDI-Public(01)10705034123639
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186717740
Device Catalogue Number186717740
Device Lot NumberRL249818
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;